Print

Print


I have reviewed the available literature on ketamine.  I have never read nor 
witnessed paradoxical excitation nor decreased respiratory efforts after 
it's use.;  Does anyone have a reference for these assertions?

Wm Gibson MD, FACEP
----- Original Message ----- 
From: "Dr Saeed Alobeidani" <[log in to unmask]>
To: <[log in to unmask]>
Sent: Monday, February 11, 2008 5:18 AM
Subject: Re: ketamine for LP in ER


> Thanks to all,
> Medazolam is good to keep child sedated but there is the risk of 
> paradoxical
> excitation and decrease respiratory efforts after procedure.
>
> ketamine has analgesic  and amnesic effect.
> Having no problem with doing the procedure doesn't mean the child and
> parents are satisfied about it.
> We had instance of parents refusing to continue the procedure because of
> child's continous crying.
> ketamine will be the drug of choice to  keep everybody happy.
>
> In Advanced PEM conference in NY last year there was a talk that argued
> about the scientific basis of not using ketamine for head injury pt.
>
>
> Saeed Alobeidani
> Royal hospital
>
> For more information, send mail to [log in to unmask] with the 
> message: info PED-EM-L
> The URL for the PED-EM-L Web Page is:
>  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html
> 

For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html